Format

Send to

Choose Destination
J Cutan Aesthet Surg. 2018 Oct-Dec;11(4):241-244. doi: 10.4103/JCAS.JCAS_5_18.

Capecitabine-Induced Bilateral Ectropion: A Rare Ocular Manifestation Requiring Surgical Intervention.

Author information

1
Department of Plastic Reconstructive and Aesthetic Surgery, Koç University School of Medicine, Istanbul/Turkey.
2
Department of Ophtalmology, Koç University School of Medicine, Istanbul/Turkey.

Abstract

It has been established that many chemotherapeutic agents are associated with a variety of ocular side effects. As an antineoplastic agent, 5-fluorouracil (5-FU) is the chemotherapeutic agent that is frequently linked with cicatricial ectropion. Capecitabine is a prodrug of 5-FU and has a more favorable side effect profile than 5-FU. Frequent side effects of capecitabine include gastrointestinal events and hand-foot-mouth syndrome; cicatricial ectropion is rather uncommon. Enzyme deficiencies affecting the capecitabine metabolism have been reported to be associated with exaggerated generalized systemic and cutaneous side effects; however, there are no cases in the literature reporting capecitabine-induced isolated bilateral-progressive ectropion. Although cessation of the agent is frequently sufficient for the treatment of ectropion, close follow-up is indicated in such patients as permanent damage may occur if the problem is left untreated. We report a case of capecitabine-induced bilateral cicatricial ectropion refractory to treatment cessation, ultimately requiring surgical treatment.

KEYWORDS:

5-fluorouracil; Capecitabine; ectropion; skin grafting

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center